Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Multiple Drug Side Effects
May 3, 2003

I am living in Sydney, Australia. A city I believe has one of the best HIV/AIDS systems in the world. I am also seeing a Professor in Immunology and a highly renowned General Practitoner.

However, over the past 6 months I have tried the drugs Retonovir, Kaletra and Nevirapine. In all cases within 12 hours of taking them I have developed a full rash, fever, swelling in the face and enlarged Lymph Nodes. All symptoms subside 24 hours later.

I have also had Efaverinz and D4T removed from my list of available drugs.

They all seem at a loss to the cause and I thought I would ask you for any thoughts you might have? Is there some common element here?

Many thanks, Nicholas

Response from Dr. Henry

Nevirapine commonly causes a skin rash (also common with Sustiva which is a drug from the same family). Ritonavir usually is not taken with Kaletra (which already has ritonavir in it) unless there is evidence of resistant virus or documented lower than expected plasma levels of lopinavir. There could be a genetic cause that may be hard to nail down. Getting blood levels of the key drugs involved might be worthwhile to see if the doses are a good fit for you. I know I see some patients who have serious side effects to a variety of HIV meds without an obvious explanation (fortunately that is not very common). KH



Previous
HGH Side Effects
Next
Should I switch?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement